iCliniq logo

Ask a Doctor Online Now

HomeAnswersRheumatologychronic fatigue syndromeDoes chronic fatigue syndrome cause debilitating fatigue with dizziness?

I have debilitating fatigue with dizziness. Can I have chronic fatigue syndrome?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At February 14, 2021
Reviewed AtJuly 20, 2023

Patient's Query

Hi doctor,

I am a 34-year-old female with a weight of 72 kilograms and a height of five feet. I have had a complaint of unexplained debilitating fatigue for fifteen years. During the episodes of fatigue, I feel dizzy and become clumsy. I have difficulty focusing or thinking clearly. I studied ballet, jazz, tap, and gymnastics for ten years during my childhood and young adulthood. So I use to be very active. Still, I practice yoga and do lightweight exercises or cardio exercises every day. But now, after having these fatigue episodes, I need a nap after thirty minutes of walking. I have worked with fatigue for 5 years. I have done tonsillectomy for thirty years and laparoscopy for fifteen years. I took treatment for interstitial cystitis before twenty years. I had migraines before ten years. I took treatment for PCOS and insulin resistance for ten years. I had difficulty getting conceived and tried for a year. After that, I gave birth to a full-term baby nine years through C-section. Currently, I am taking Hydroxyzine Pamoate 25 mg twice daily for interstitial cystitis with Gianvi 3 mg once daily as oral contraception. I am taking Atorvastatin 20 mg once daily for high cholesterol, Rizatriptan 10 mg for migraines, and a multivitamin tablet for general health. I am using Calcipotriene 0.05 percent cream twice daily for psoriasis. I am using Clobetasol propionate cream twice daily for psoriasis along with Salicyclic acid six percent shampoo once or twice a week. I am taking Calcium citrate 1000 mg for overall bone health. I have consulted two public health care physicians, three endocrinologists, and one nephrologist. I have done a treadmill test one time and consulted a cardiologist one time. I have done a sleep study and failed to find the cause of unexplained fatigue. I have done several tests. I had a level of complement CH 50 of 20 U/mL. My ANCA test was positive. I have a high level of creatinine. All the other results are negative. Please suggest.

Hi,

Welcome to icliniq.com.

I have gone through the query. Your symptoms point towards chronic fatigue syndrome or chronic pain syndrome. We need to rule out other causes. Since it has been for ten years, you can have a close diagnosis of Sjogren's syndrome. You have a low level of complement CH 50. You need to do ANA (anti-nuclear antibody) and ENA (extractable nuclear antigen) first. Ten years of duration can rule out malignancy if it has been there. Secondly, I would like to know whether you have any joint pain as well as psoriasis. As your blood workup is negative, we can think of chronic fatigue syndrome. It is due to the defect of neurotransmitters. It can be corrected by taking medicines.

The Probable causes

You have chronic fatigue syndrome.

Investigations to be done

You need to do ANA (antinuclear antibody) and ENA (extractable nuclear antigen) profile.

Patient's Query

Thank you doctor,

I have done ANA before ten years. I have attached it. I do not have any chronic joint pain or muscle pain other than injuries. One doctor ruled out CFS in me. But I did not meet the diagnostic criteria of other symptoms such as memory loss, sore throat, enlarged lymph nodes, and unexplained muscle pain with joint pain. I had a positive result for the ANCA screen with a titer value of 1:40. I have a low level of CH 50. Can I have vasculitis along with psoriasis?

Hi,

Welcome back to icliniq.com.

I have gone through the details once again. ANCA (anti-neutrophil cytoplasmic antibody) with a positive report is atypical and they are more specific for vasculitis. Fatigue is not a symptom of vasculitis especially when ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) are normal. We cannot expect them to be present for so long without the involvement of other organs. Regarding the drugs, I suggest you decrease the dose of Atorvastatin. Taking 20 mg for a long time can cause a lot of muscle aches and fatigue. Taking OCP (oral contraceptive pill) daily can be reduced. Long-term usage can increase the risk of developing thrombosis. You have an intermittent action of psoriasis. As it is an autoimmune condition, it can cause fatigue. If it is under control, you can skip the possibility or you can start taking Methotrexate. Still, CFS (chronic fatigue syndrome) can be your diagnosis. Rarely, one out of ten patients meets all the criteria. As the symptoms are not clear, it is always difficult to have a diagnosis. As there are no definite tests, you need to try some different permutation combinations to improve your quality of life.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Naval Mendiratta
Dr. Naval Mendiratta

Rheumatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Rheumatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy